Alert archive / California / Gale Warnings in 2010
Gale Warning 134, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Nov 26, 2010, 8:12 AM PST. It took effect at Nov 26, 2010, 11:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2010, 8:12 AM PST (16:12 UTC)
- In effect from
- Nov 26, 2010, 11:00 AM PST
- Expired
- Nov 26, 2010, 8:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
256 WHUS76 KEKA 261612 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 812 AM PST FRI NOV 26 2010 PZZ470-270015- /O.UPG.KEKA.SC.Y.0094.000000T0000Z-101129T1100Z/ /O.NEW.KEKA.GL.W.0134.101126T1900Z-101127T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 812 AM PST FRI NOV 26 2010 ...GALE WARNING IN EFFECT FROM 11 AM PST TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM PST TO 8 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT WILL RESULT IN INCREASING SOUTH WINDS...GUSTING TO GALE FORCE BY NOON. WINDS WILL SUBSIDE THIS EVENING AS THE FRONT MOVES THROUGH. LONGER PERIOD NORTHWEST SWELL WILL BUILD IN BEHIND THE FRONT. THESE SWELLS WILL PEAK NEAR 13 FEET AT 12 SECONDS SATURDAY NIGHT AND THEN GRADUALLY SUBSIDE THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-475-270015- /O.CON.KEKA.SC.Y.0094.000000T0000Z-101129T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 812 AM PST FRI NOV 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. A COLD FRONT WILL RESULT IN INCREASING SOUTHERLY WINDS TO 25 KT THROUGH EARLY TONIGHT WITH WINDS DECREASING AFTER MIDNIGHT. LONGER PERIOD NORTHWEST SWELL WILL BUILD IN BEHIND THE FRONT. THESE SWELLS WILL PEAK NEAR 11 TO 13 FEET AT 12 SECONDS SATURDAY NIGHT AND THEN GRADUALLY SUBSIDE THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
095 WHUS76 KEKA 262232 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 PM PST FRI NOV 26 2010 PZZ470-270400- /O.CON.KEKA.GL.W.0134.000000T0000Z-101127T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 232 PM PST FRI NOV 26 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. GALE FORCE WINDS THIS EVENING WILL SUBSIDE BEFORE MIDNIGHT AS A COLD FRONT SLOWLY MOVES ACROSS THE AREA. LONGER PERIOD NORTHWEST SWELL WILL BUILD IN BEHIND THE FRONT. THESE SWELLS WILL PEAK NEAR 13 FEET AT 12 SECONDS SATURDAY NIGHT AND THEN GRADUALLY SUBSIDE INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-270645- /O.EXA.KEKA.SC.Y.0094.000000T0000Z-101129T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 232 PM PST FRI NOV 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. SOUTHERLY WINDS TO 25 KT WILL CONTINUE THROUGH EARLY TONIGHT UNTIL A COLD FRONT SLOWLY MOVES ACROSS THE AREA. LONGER PERIOD NORTHWEST SWELL WILL BUILD IN BEHIND THE FRONT. THESE SWELLS WILL PEAK NEAR 11 TO 13 FEET AT 12 SECONDS SATURDAY NIGHT AND THEN GRADUALLY SUBSIDE INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-475-270645- /O.CON.KEKA.SC.Y.0094.000000T0000Z-101129T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 232 PM PST FRI NOV 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. SOUTHERLY WINDS TO 25 KT WILL CONTINUE THROUGH EARLY TONIGHT UNTIL A COLD FRONT SLOWLY MOVES ACROSS THE AREA. LONGER PERIOD NORTHWEST SWELL WILL BUILD IN BEHIND THE FRONT. THESE SWELLS WILL PEAK NEAR 11 TO 13 FEET AT 12 SECONDS SATURDAY NIGHT AND THEN GRADUALLY SUBSIDE INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 26, 3:00 AM PST, 5 hours 12 minutes earlier.
Area forecast discussion, Nov 26, 3:00 AM PST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PST FRI NOV 26 2010
.SYNOPSIS...A COLD FRONT WILL APPROACH THE REGION LATER
TODAY...WITH RAIN AND HIGHER ELEVATION SNOW OVERSPREADING THE AREA
OVERNIGHT. SHOWERS WILL CONTINUE INTO SATURDAY...WITH SNOW LIKELY
IMPACTING TRAVEL OVER THE PASSES.
&&
.DISCUSSION...THE MAIN FORECAST FOCUS CONTINUES TO BE SNOW LEVELS
AND AMOUNTS TONIGHT INTO SATURDAY NIGHT.
A COLD FRONT WAS LOCATED ABOUT 300 NM NW OF EUREKA EARLY THIS
MORNING...WITH INCREASING CLOUDS NOTED AHEAD OF THIS BOUNDARY. A
POWERFUL JET ALOFT MOVING IN FROM THE WEST WILL INTERACT WITH THIS
BOUNDARY LATER TODAY AND OVERNIGHT RESULTING IN SURFACE
CYCLOGENESIS AND STRENGTHENING SOUTHERLY FLOW. THE PRECIPITATION
THREAT FOR TODAY WILL HOLD OFF UNTIL AT LEAST LATE MORNING...WITH
MANY AREAS LIKELY TO STAY DRY DURING THE DAYLIGHT HOURS ESPECIALLY
TRINITY AND MENDOCINO COUNTIES. OVERNIGHT...A WAVE DEVELOPS ALONG
THE SURFACE FRONT AS IT BISECTS THE FORECAST AREA WHICH SHOULD
HELP ENHANCE RAIN AND HIGHER ELEVATION SNOW. RECENT RAOBS AND
MODELED SOUNDINGS SUGGEST DRY AIR ALOFT WILL TAKE SOME TIME TO
FULLY SATURATE...AND WHILE THIS INITIALLY WILL CAUSE LOWER
QPFS...EVAPORATIVE PROCESSES SHOULD SIGNIFICANTLY DRIVE DOWN THE SNOW
LEVEL LATER TONIGHT. ADDITIONALLY...TRAPPED COLDER AIR IN OUR
UPPER TRINITY VALLEYS WILL LIKELY HAVE A DIFFICULT TIME SCOURING
OUT AND GIVEN THE RECENT COLD SPELL...SNOW IS LIKELY TO STICK ONCE
THE CHANGEOVER OCCURS. SO THE WINTER STORM WATCH WAS UPGRADED TO A
WARNING FOR TRINITY COUNTY. ATMOSPHERIC PROFILES SUGGEST SOME
MARINE INFLUENCE SHOULD KEEP SNOW LEVELS RELATIVELY HIGH THROUGH
THE BULK OF THE EVENT ACROSS INTERIOR DEL NORTE...HUMBOLDT AND
MENDOCINO COUNTIES...WITH SNOW LEVELS PLUMMETING AROUND DAYBREAK
TOMORROW AS THE UPPER TROUGH SWINGS ACROSS. THEREFORE WE WENT WITH
A WINTER WEATHER ADVISORY FOR THESE ZONES.
SHOWERS SHOULD BE FAIRLY WIDESPREAD TOMORROW WITH THE COLD...NEARLY
SATURATED AIRMASS IN PLACE. ADDITIONALLY...FAVORABLE UPPER JET
SUPPORT AND NEGATIVE EPV VALUES SUGGEST A GOOD LIKELIHOOD OF
FURTHER SNOW ACCUMULATIONS AT LOWER ELEVATIONS. THERMAL
INSTABILITY IS SUFFICIENT THAT A FEW LOW TOPPED THUNDERSTORMS ARE
POSSIBLE TOMORROW OVER THE NORTHERN WATERS AND ADJACENT COASTAL
SECTIONS...WITH SOME SHOWERS POSSIBLY GENERATING SMALL HAIL.
BUFKIT PROFILES SHOW CONTINUED SATURATION IN THE DENDRITIC GROWTH
ZONE THROUGH MOST OF SATURDAY...SO SNOW WILL LIKELY ADVERSELY
AFFECT TRAVEL OVER MANY PASSES BY TOMORROW. SHOWERS SHOULD BEGIN
TO DIMINISH TOMORROW NIGHT INTO SUNDAY...WITH DRY WEATHER BRIEFLY
RETURNING TO THE REGION SUNDAY NIGHT THROUGH TUESDAY MORNING. WE
BUMPED UP POPS A LITTLE FOR THE SUBSEQUENT SYSTEM FOR THE MIDWEEK
PERIOD...AND GENERALLY KEPT POPS AT OR ABOVE CLIMATOLOGY FOR MUCH
OF THE REMAINDER OF THE FORECAST. BURGER
&&
.AVIATION...VFR CONDS FOR MOST OF TODAY THOUGH KCEC ALREADY DROPPED
BRIEFLY TO MVFR. LOOKING FOR RAIN TO BEGIN IN KCEC AND KACV IN MID
TO LATE AFTN WITH CIGS DROPPING TO MVFR AND THEN SPREADING SOUTH AND
EAST INTO WEAVERVILLE AND UKIAH BY MIDNIGHT. DEAN
&&
.MARINE...SOUTHERLY WINDS CONTINUE TO INCREASE AND ARE A LITTLE
STRONGER THAN MODELS HAVE FORECASTED. STILL LOOKING FOR FRONT TO
MOVE INTO NW WATERS JUST BEFORE SUNSET TODAY AND FINALLY MOVE PAST
PT ARENA ABOUT 4AM SAT. LOW END GALE GUSTS AHEAD OF FRONT IN
NORTHERN OUTER WATERS FOR ABOUT A 6 HOUR PERIOD FROM NOON TODAY TO
ABOUT 7PM TONIGHT BUT WILL NOT ISSUE WARNING AS EVENT IS SHORT-LIVED
AND AREAL COVERAGE OF GUSTS STILL MARGINAL. SECOND VERY WEAK SURFACE
TROUGH MOVES THROUGH SAT AND THEN HIGH BUILDS WITH WINDS SWITCHING
TO NW SAT NIGHT INTO SUNDAY. WARM FRONT MOVES INTO THE WATERS OF THE
PAC NW MON AND WINDS WEAKEN AND SHIFT TO THE SOUTH. TIMING OF COLD
FRONT FOR TUE (NOV 30) IS IN QUESTION. EC IS FASTER WITH STRONGEST
WINDS LATE MON NIGHT-TUE MORNING WHILE GFS SLIGHTLY SLOWER WITH
STRONGEST WINDS MORE MID DAY TUE. STRONGEST WIND SPEEDS FOR BOTH
MODELS ABOUT SAME WITH 30KT IN ZONE 470 AND MORE 15-20KT IN ZONE 450
AND 10 TO 15 KT IN 455.
FOR THE SEAS...NW SWELL FROM WINDS ON BACKSIDE OF COLD FRONT WILL
MOVE INTO WATERS TONIGHT AND WILL PEAK NEAR NEAR 12-13 FT SAT NIGHT
THEN SLOWLY SUBSIDE TO ABOUT 4 FT BY TUE (NOV 30). NEXT SWELL TRAIN
RAPIDLY BUILDS ON WED. DEAN
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 4 PM PST
SATURDAY ABOVE 2000 FEET FOR THE CAZ003.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 4 PM PST SATURDAY
ABOVE 2000 FEET FOR THE CAZ004.
FROST ADVISORY UNTIL 8 AM PST THIS MORNING CAZ002.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 4 PM PST
SATURDAY ABOVE 2500 FEET FOR THE CAZ076.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3
AM PST MONDAY PZZ470.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 3 AM PST MONDAY
PZZ450-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Nov 26, 8:04 AM PST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 804 AM PST FRI NOV 26 2010 CAZ001-271400- REDWOOD COAST- 804 AM PST FRI NOV 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ002-271400- MENDOCINO COAST- 804 AM PST FRI NOV 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THE FROST ADVISORY HAS EXPIRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-076-271400- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 804 AM PST FRI NOV 26 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT BEGINNING THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH SATURDAY AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 10 INCHES ARE LIKELY ABOVE 3000 FEET...WITH 2 TO 4 INCHES BETWEEN 2000 AND 2500 FEET ELEVATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ004-271400- UPPER TRINITY RIVER- 804 AM PST FRI NOV 26 2010 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT BEGINNING THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT THROUGH SATURDAY AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 10 INCHES ARE LIKELY ABOVE 2500 FEET...WITH 2 TO 4 INCHES DOWN TO 2000 FEET ELEVATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:07 AM PST | Winter Storm Warning | EKA | 36 hr | |
| Nov 26, 3:07 AM PST | Winter Weather Advisory | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.